Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 3, 2018, 6:52 PM EDT for Sussex County, Warren County, New Jersey. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 6:52 PM EDT (22:52 UTC)
- Expired
- Aug 3, 2018, 8:45 PM EDT
- In force
- 113 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
887
WWUS81 KPHI 032252
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
652 PM EDT FRI AUG 3 2018
NJZ001-007-PAZ062-040045-
Sussex-Warren-Northampton-
652 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX...WARREN AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 651 PM EDT, a strong thunderstorm was located near Roxburg, or 8
miles northeast of Easton, moving northeast at 15 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Bangor, Franklin, Stanhope, Pen Argyl, Hamburg, Wind Gap,
Belvidere, Harmony, Oxford, Ogdensburg, Sussex, Hope and Belfast.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4120 7437 4096 7465 4091 7471 4091 7476
4084 7482 4065 7510 4083 7532 4094 7520
4095 7515 4099 7513 4109 7497 4109 7499
4110 7498 4116 7490 4124 7486 4135 7475
4136 7469
TIME...MOT...LOC 2251Z 227DEG 13KT 4080 7516
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:50 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 3, 6:50 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
650 PM EDT Fri Aug 3 2018
.SYNOPSIS...
High pressure will remain south and east of the region tonight
and through the weekend. A low pressure trough will affect the
area tonight and early Saturday. Another trough and weak front
will slide towards the area later Monday and remain across the
area until the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers with isolated thunder and locally heavy rain continued
in our region early this evening.
The convection on the upper Delmarva, in southeastern
Pennsylvania, and in much of New Jersey is forecast to weaken
and dissipate this evening with the loss of daytime heating.
However, the area of precipitation extending from central
Pennsylvania down into Virginia is expected to lift
northeastward and into our region tonight. The showers and
isolated thunderstorms are associated with a weak short wave
trough in the mid level flow.
We continue to expect heavy downpours tonight, especially in
areas of our region to the northwest of the Interstate 95
Corridor. A Flash Flood Watch remains in effect for Berks
County, the Lehigh Valley and the Pocono Region in Pennsylvania,
and for northern New Jersey.
A light south to southwest wind is anticipated for tonight.
Lows should range from the upper 60s to the middle 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A cold front works its way through the region during the day
Saturday. Heavy precip begins to taper off late Saturday
morning, but additional showers and possible thunderstorms will
impact eastern zones through the late morning and into the
afternoon. Conditions should begin to clear out over western
zones by midday, and then for eastern zones by late afternoon.
Expect highs generally in the mid to upper 80s except a bit
cooler right along the coast and over the southern Poconos.
Humidity will also remain high with dew points remaining above
70.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Typical summertime weather will remain across the area during
the long term. A high pressure system will continue to pump
humid and very warm air across the area, while occasionally an
upper disturbance or weak surface front will set off showers and
thunderstorms.
The favored time periods for showers and thunderstorms will be
from next Monday night and into the Wed/Thu period as another
upper trough and sfc front meanders across the area. Preceding
this, ample warn and humid air will be in place, so the
possibility for some heavy downpours will be upon us once again.
We have mostly chc pops for the fcst for Tue thru Thu.
Temperatures will be well above normal Sunday and Monday, the
two dry days as an upper ridge will be across the region. Heat
index values during these days will be in the low/mid 90s,so
some limited heat related issues are possible across the urban
areas. After Monday, the added clouds will probably cause
temperatures to fall back closer to normal.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This evening...Predominately VFR. However, scattered showers
and isolated thunderstorms may briefly lower conditions to
MVFR/IFR. S-SW winds less than 10 kt.
Late tonight into early Saturday morning...Flight restrictions
likely with showers and scattered thunderstorms passing through
the terminals. MVFR CIGs possible overnight with stratus
developing in advance of the precip. Light south winds.
Saturday afternoon...Lingering showers and thunderstorms taper
off in the morning. Conditions improve to VFR in the afternoon.
West winds 10 kt or less.
OUTLOOK...
Saturday night thru Monday...Mostly VFR. Patchy fog psbl
overnight.
Monday night thru Wednesday...Mostly VFR. Sct tstms with lower
conditions psbl.
&&
.MARINE...
Some occasional gusts to 25 kt are possible, but not expecting
them to be widespread. Localized gusty winds also possible in
any thunderstorms. Otherwise, conditions will be below SCA
criteria tonight and into Saturday morning. SW winds may gust to
25 kt Saturday afternoon, but confidence is low in that
happening at this time.
OUTLOOK...
Sub-SCA expected. Fair weather Sat night thru Monday night. Sct
showers and tstms Tue thru Wed.
RIP CURRENTS...
There is a moderate risk for the formation of dangerous rip
currents at the NJ and DE beaches through this evening. Breezy
(10-15 mph) S-SW winds and 4 ft medium-period (6-7 sec) swells
continue to be the main drivers for this moderate risk. There is
also a background long period (15 sec) SE swell that could
enhance the risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Saturday morning for PAZ054-055-
060>062.
NJ...Flash Flood Watch through Saturday morning for NJZ001-007-008.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...O'Hara
Near Term...Iovino
Short Term...MPS
Long Term...O'Hara
Aviation...MPS/O'Hara
Marine...MPS/O'HaraHazardous weather outlook, Aug 3, 3:55 PM EDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 355 PM EDT Fri Aug 3 2018 NJZ001-007-008-PAZ054-055-060>062-042000- Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton- 355 PM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027- PAZ070-071-101>106-042000- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Southeastern Burlington-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 355 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms are expected this evening and may produce very heavy downpours leading to urban, small stream, and poor drainage flooding in spots. Additional showers and storms are likely overnight bringing a further risk of flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy Showers and thunderstorms will likely continue into Saturday morning before moving out by the afternoon bringing a continuing potential for flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-042000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 355 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. There is a moderate risk for the development of dangerous rip currents. Showers and storms through the evening could bring localized small stream, urban, and poor drainage flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and storms Saturday morning through the early afternoon could bring localized small stream, urban, and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 3, 4:34 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
434 PM EDT FRI AUG 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MORRISTOWN 40.79N 74.48W
08/03/2018 MORRIS NJ SOCIAL MEDIA
TREES AND WIRES DOWN. A TREE FELL ON A CAR BUT THERE
WERE NO INJURIES REPORTED.
&&
EVENT NUMBER PHI1801169
IOVINOSpecial weather statement, Aug 3, 4:45 PM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 445 PM EDT FRI AUG 3 2018 NJZ007-009-PAZ055-061-062-032145- Hunterdon-Warren-Lehigh-Monroe-Northampton- 445 PM EDT FRI AUG 3 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HUNTERDON... WESTERN WARREN...EAST CENTRAL LEHIGH...SOUTHEASTERN MONROE AND NORTHAMPTON COUNTIES... At 444 PM EDT, a strong thunderstorm was located over Bath, or 7 miles west of Easton, moving northeast at 15 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Allentown, Easton, Bethlehem, Forks, Northampton, East Stroudsburg, Wilson, Washington, Nazareth, Bangor, Pen Argyl, Wind Gap, Bath, Belvidere, Harmony, Oxford, Alpha, Belfast, Hampton and West Easton. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4058 7540 4073 7552 4104 7511 4074 7486 TIME...MOT...LOC 2044Z 240DEG 14KT 4071 7536 Meola
Special weather statement, Aug 3, 5:25 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
525 PM EDT FRI AUG 3 2018
NJZ013-014-020-026-032215-
Eastern Monmouth-Coastal Ocean-Ocean-Western Monmouth-
525 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OCEAN AND EASTERN
MONMOUTH COUNTIES...
At 524 PM EDT, a strong thunderstorm was located over Pleasant
Plains, or near Toms River, moving north at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Toms River, Long Branch, Asbury Park, Sandy Hook, Lakewood,
Middletown, Howell, Tinton Falls, Red Bank, Beachwood, Manasquan,
Point Pleasant Beach, Lakehurst, Farmingdale, Allenwood, Navesink,
Brick Township, Collingwood Park, Pine Ridge At Crestwood and Leisure
Village West-Pine Lake Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4010 7404 4006 7407 4006 7412 4005 7408
3999 7414 4000 7411 3994 7415 3995 7418
3993 7415 3981 7424 3985 7440 4044 7410
4041 7402 4044 7399 4048 7402 4048 7401
4044 7398 4038 7401 4038 7397 4036 7397
TIME...MOT...LOC 2124Z 201DEG 33KT 4002 7421
MeolaSpecial weather statement, Aug 3, 5:27 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
527 PM EDT FRI AUG 3 2018
NJZ016>019-027-032230-
Northwestern Burlington-Salem-Camden-Southeastern
Burlington-Gloucester-
527 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SALEM...CAMDEN...
GLOUCESTER AND WEST CENTRAL BURLINGTON COUNTIES...
At 526 PM EDT, a strong thunderstorm was located over Glassboro, or
14 miles south of Gloucester City, moving northeast at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Camden, Gloucester City, Cherry Hill, Evesham, Mount Laurel,
Willingboro, Deptford, Voorhees, Medford, West Deptford, Glassboro,
Lindenwold, Lumberton, Bellmawr, Woodbury, Pitman, Clayton,
Riverside, Berlin and Palmyra.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3986 7461 3954 7502 3956 7505 3956 7507
3950 7508 3948 7510 3970 7540 3989 7517
3988 7515 3990 7513 3992 7513 4007 7494
TIME...MOT...LOC 2126Z 224DEG 18KT 3968 7514
MeolaSpecial weather statement, Aug 3, 5:45 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
545 PM EDT FRI AUG 3 2018
DEZ001-NJZ016>018-PAZ070-071-102>104-032245-
New Castle-Salem-Camden-Gloucester-Eastern Montgomery-Western
Montgomery-Delaware-Eastern Chester-Philadelphia-
545 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHWESTERN SALEM...NORTHWESTERN CAMDEN...NORTHWESTERN GLOUCESTER...
SOUTHEASTERN MONTGOMERY...SOUTHEASTERN CHESTER...PHILADELPHIA AND
DELAWARE COUNTIES...
At 544 PM EDT, a strong thunderstorm was located over Arden, or 7
miles northeast of Wilmington, moving northeast at 20 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Philadelphia, Camden, Wilmington, Norristown, Chester, Lansdale, West
Norriton, East Norriton, Yeadon, Westtown, Carneys Point,
Conshohocken, Palmyra, Folcroft, Ambler, Swarthmore, Paulsboro, Penns
Grove, Jenkintown and Narberth.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4027 7533 4008 7496 4006 7498 4005 7498
4002 7501 4002 7504 3999 7506 4000 7504
3999 7503 3967 7543 3982 7565
TIME...MOT...LOC 2144Z 220DEG 17KT 3982 7545
MeolaSpecial weather statement, Aug 3, 6:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
652 PM EDT FRI AUG 3 2018
NJZ001-007-PAZ062-040045-
Sussex-Warren-Northampton-
652 PM EDT FRI AUG 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX...WARREN AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 651 PM EDT, a strong thunderstorm was located near Roxburg, or 8
miles northeast of Easton, moving northeast at 15 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Bangor, Franklin, Stanhope, Pen Argyl, Hamburg, Wind Gap,
Belvidere, Harmony, Oxford, Ogdensburg, Sussex, Hope and Belfast.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4120 7437 4096 7465 4091 7471 4091 7476
4084 7482 4065 7510 4083 7532 4094 7520
4095 7515 4099 7513 4109 7497 4109 7499
4110 7498 4116 7490 4124 7486 4135 7475
4136 7469
TIME...MOT...LOC 2251Z 227DEG 13KT 4080 7516
MeolaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:35 PM EDT | Special Weather Statement | PHI | Somerset | 25 min |
| Aug 2, 10:05 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 55 min |
| Aug 3, 11:47 AM EDT | Special Marine Warning | PHI | 88 min | |
| Aug 3, 12:17 PM EDT | Special Weather Statement | PHI | Cape May | 43 min |
| Aug 3, 12:37 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 38 min |
| Aug 3, 12:52 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 21 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | PHI | Hunterdon | 44 min |
| Aug 3, 1:14 PM EDT | Special Weather Statement | PHI | Mercer | 46 min |
| Aug 3, 1:27 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 48 min |
| Aug 3, 1:42 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 63 min |
| Aug 3, 2:00 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 30 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 38 min |
| Aug 3, 2:54 PM EDT | Special Marine Warning | PHI | 20 min | |
| Aug 3, 3:33 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 57 min |
| Aug 3, 4:31 PM EDT | Special Weather Statement | PHI | Salem | 59 min |
| Aug 3, 4:45 PM EDT | Special Weather Statement | PHI | Warren | 60 min |
| Aug 3, 5:25 PM EDT | Special Weather Statement | PHI | Monmouth, Ocean | 50 min |
| Aug 3, 5:27 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 63 min |
| Aug 3, 7:56 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Aug 3, 3:42 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 63 min |
| Aug 3, 5:45 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery, Philadelphia | 60 min |
| Aug 3, 7:37 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 4 hr |
| Aug 3, 3:29 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.